MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The ca2 reagent lot number was 70571101 with an expiration date of 31-may-2024.On (b)(6) 2023 the customer noticed their water tank was empty.The customer contacted their water supply company who corrected the water issue.Following the maintenance performed by the water supply company, the customer noticed the questionable ca2 results.After the water tank issue was fixed, the customer performed a water bath exchange, primes, and probe washes.The field service engineer (fse) replaced the gear pump head, syringe seals, and sample probes.The customer ran qc.The investigation is ongoing.
 
Event or Problem Description
The initial reporter questioned low results for multiple patient samples tested for calcium gen.2 (ca2) on a cobas pro c 503 analytical unit.The initial result was 6.3 mg/dl.The repeat result from a different c503 analyzer was 9.2 mg/dl.The repeat result was believed to be correct.
 
Additional Manufacturer Narrative
It was determined that the customer¿s water system underwent maintenance activities prior to generating the questionable results.The investigation did not identify a product problem.Water requirements are within the customer¿s responsibility.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17270052
Report Number1823260-2023-02188
Device Sequence Number8061404
Product Code JJE
UDI-Device Identifier07613336121092
UDI-Public07613336121092
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexMale